PHILIP R. DAVIS, M.D.; ROBERT E. BURCH, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The association of salicylate intoxication and pulmonary edema is mentioned in some standard texts (1, 2). Nevertheless, a literature review turned up only one case report of pulmonary edema, in the absence of heart disease, associated with salicylate intoxication (3). We report two fatal cases of salicylate intoxication with pulmonary edema and no heart disease.
A 40-year-old black man was admitted complaining of severe dyspnea. He regularly took up to 20 aspirin tablets daily. His pulse was 110; blood pressure, 142/82 mm Hg; respirations, 35 to 45/min; and temperature, 37.4 °C [99.4 °F]. Cyanosis of
DAVIS PR, BURCH RE. Pulmonary Edema and Salicylate Intoxication. Ann Intern Med. 1974;80:553–554. doi: https://doi.org/10.7326/0003-4819-80-4-553_2
Download citation file:
Published: Ann Intern Med. 1974;80(4):553-554.
Emergency Medicine, Pulmonary/Critical Care.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use